Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Heart flutters, chest pain, numbness in hand and dizziness. Due to stopping the flax oil consumption?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2397 Questions
I started taking flax oil about 1 month ago and stopped about 1 week ago. i am having heart flutters with some chest pain. my hands have been getting numb periodically also. i have been dizzy and tired but i am always tired. i checked my blood pressure and it islow as usual- about 105/63. could these symptoms be from the flax oil or could it be more serious?
Posted Thu, 12 Apr 2012 in Medicines and Side Effects
Answered by Dr. Robert Galamaga 2 hours later
Hello and thank you for submitting your question.

Your question is a good one and I will work on providing you with some information and recommendations regarding the symptoms you are experiencing.

First of all I do not think you have any type of serious issues going on. I think you're having a minor fluctuation in your blood pressure which could be related to a number of things including fatigue or stress. I do not think any of your symptoms have any relation to the flax seed oil.

Your blood pressure is actually fine. I'll blood pressure such as you have reported should not really cause any significant symptoms unless this reading is far below any blood pressure reading you had in the past. This would be something like 40 points different than any previous measurement. Also I am wondering if you are adequately hydrated. If you're not drinking enough fluids it can cause fatigue. I did mention stress as this is something which can have a powerful effect on general well-being as well as energy level. If you have any significant issues with anxiety this can also play a role.

I would urge you at this point to pursue a few things. The first thing I would like you to do is to assess your daily diet. I want to make sure you are eating a very well-balanced diet with complex carbohydrates as well as fruits and vegetables and lean me if you're not a vegetarian. Also it is critically important that you exercise at least five days per week. This will help your mental and physical energy levels.

If your symptoms persist beyond the next few weeks with all of these considerations you might want to discuss your health with your doctor.

I thank you again for submitting your question. I want to reassure you that I do not think anything serious is going on and I do not think anything is related to the flax seed oil. If you have any additional concerns I would be happy to address them.


Dr. Robert
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor